Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Amarillo, TX

June 15, 2014Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2014, 12:48 AM CDT for Beaver County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2014, 12:48 AM CDT (05:48 UTC)
Expired
Jun 15, 2014, 1:45 AM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:57 AM CDTHAIL 1.5Forgan, OKTIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3517 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS54 KAMA 150548
SVRAMA
OKC007-150645-
/O.NEW.KAMA.SV.W.0068.140615T0548Z-140615T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1248 AM CDT SUN JUN 15 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 145 AM CDT

* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 2 MILES NORTHWEST OF FORGAN...OR 8 MILES NORTH OF BEAVER...
  AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             MOCANE...             KNOWLES...
  GATE...               FORGAN...             FLORIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 9999 3678 10000 3680 10079 3700 10080
      3701 10017 3701 10000
TIME...MOT...LOC 0548Z 267DEG 36KT 3693 10055

$$

JC
2 follow-up statements
507 
WWUS54 KAMA 150606
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
106 AM CDT SUN JUN 15 2014

OKC007-150645-
/O.CON.KAMA.SV.W.0068.000000T0000Z-140615T0645Z/
BEAVER OK-
106 AM CDT SUN JUN 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BEAVER COUNTY UNTIL 145 AM CDT...

AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF KNOWLES...OR 13 MILES NORTHEAST OF
BEAVER...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BEAVER...             MOCANE...             KNOWLES...
  GATE...               FORGAN...             FLORIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 9999 3678 10000 3680 10079 3700 10073
      3701 10017 3701 10000
TIME...MOT...LOC 0606Z 267DEG 36KT 3694 10032

$$

JC
380 
WWUS54 KAMA 150629
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 AM CDT SUN JUN 15 2014

OKC007-150645-
/O.CON.KAMA.SV.W.0068.000000T0000Z-140615T0645Z/
BEAVER OK-
129 AM CDT SUN JUN 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 145 AM CDT...

AT 125 AM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES
WEST OF KNOWLES...OR 12 MILES EAST OF BEAVER...MOVING EAST AT 40 MPH.
THIS STORM PRODUCED PING PONG BALL SIZE HAIL WHEN IT PASSED THROUGH 
FORGAN.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BEAVER...             MOCANE...             KNOWLES...
  GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3700 9999 3678 10000 3680 10059 3700 10048
      3701 10017 3701 10000
TIME...MOT...LOC 0628Z 267DEG 36KT 3688 10027

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:05 AM CDT, 43 minutes earlier.

Area forecast discussion, Jun 15, 12:05 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT SUN JUN 15 2014

.AVIATION...
FOR THE 06Z TAFS...COLD FRONT IS CURRENTLY MOVING THROUGH THE AREA.
GUSTY WINDS ARE BEHIND THE FRONT FOR A FEW HOURS. SOME LOW CLOUDS
COULD FORM BEHIND THE FRONT AS WELL BUT EXPECT ALL SITES TO REMAIN IN
VFR TO MVFR CONDITIONS. WINDS WILL SLOWLY SPIN AROUND THE DIAL TO
LAND COMING OUT OF THE SOUTHEAST BY TOMORROW.

MOULTON

&&

.PREV DISCUSSION... /ISSUED 608 PM CDT SAT JUN 14 2014/

AVIATION...
FOR THE 00Z TAFS...SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MOVING IN
FROM NEW MEXICO. COVERAGE OF THE STORMS LOOKS TO BE LIMITED SO WENT
WITH VCTS AT ALL SITES FOR A FEW HOURS THIS EVENING DURING THE BEST
CHANCES FOR STORMS IN THE AREA. COLD FRONT WILL THEN PUSH THROUGH
OVERNIGHT. NORTHERLY WINDS DIRECTLY BEHIND THE FRONT COULD BE GUSTY
FOR A COUPLE OF HOURS BEFORE THE SLACK OFF. OTHERWISE VFR CONDITIONS
FOR THE REST OF THE PERIOD

PREV DISCUSSION... /ISSUED 540 PM CDT SAT JUN 14 2014/

DISCUSSION...
FOR TONIGHT...MID LEVEL CAPPING INVERSION HAS BEEN SUCCESSFUL AT
SUPPRESSING TSTM DEVELOPMENT SO FAR...ESPECIALLY ERN HALF OF THE AREA
WHERE DEEPER MOISTURE RESIDES. HOWEVER...THERE MAY BE SUFFICIENT LIFT
FROM AN APPRAOCHING UPPER LEVEL SHORTWAVE TROF AND CORRESPONDING SFC
COLD FRONT IN ADDITION TO THE MEANDERING SURFACE DRYLINE TO CAUSE THE
DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
SOMETIME THIS EVENING. HAVE THE HIGHEST POPS...ON THE ORDER OF 30
PERCENT...ACROSS ERN ZONES AND LOWEST FAR WRN ZONES FOR TONIGHT. SVR
POTENTIAL IS CERTAINLY THERE AS PARAMETERS ARE IN PLACE. LARGE HAIL
AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY HAZARDS...ALTHOUGH
AN ISOLATED TORNADO CANNOT BE RULED OUT IN ERN ZONES DURG THE EVENING
HOURS. THE COLD FRONT WILL PUSH THRU THE AREA TONIGHT...THEN STALL IN
THE AREA ON SUNDAY. HAVE INSERTED SLGT CHC POPS ERN ZONES SUNDAY
AFTERNOON CLOSEST TO EXPECTED POSITION OF THE STALLED FRONTAL BOUNDARY...
AND RETAINED SLGT CHC POPS FOR THAT SAME AREA SUNDAY NIGHT. LATER
SHIFTS MAY NEED TO CONSIDER SPREADING POPS WWD LATE SUN AFTERNOON OR
NIGHT DEPENDING ON WHERE THIS BOUNDARY ACTUALLY ENDS UP.

OVERALL PATTERN WILL FEATURE AN UPPER LEVEL WRN US TROF AND SERN US
UPPER LEVEL RIDGE THROUGH MIDDLE OF NEXT WEEK. BROAD SW FLOW ALOFT
WILL LIKELY HAVE A FEW EMBEDDED MINOR SHORTWAVE TROFS ZIPPING ACROSS
SRN AND CNTRL HIGH PLAINS THRU WEDNESDAY NIGHT BEFORE THE WRN TROF
TRACKS ENE. THIS TYPE OF PATTERN USUALLY PORTENDS TO A SLOSHING
DRYLINE SCENARIO. HAVE RETAINED SLGT CHC POPS FOR MONDAY NIGHT...
WEDNESDAY...AND WEDNESDAY NIGHT MOST PLACES TO ACCOUNT FOR THE
PROGGED SCENARIO. LATER SHIFTS MAY NEED TO CONSIDER POPS FOR
ADDITIONAL PERIODS IF WARRANTED. AS IS TYPICAL WITH A SLOSHING
DRYLINE...IF STORMS FORM MON NIGHT...WED AND WED NIGHT...SOME STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS AT THIS TIME. ANOTHER COLD FRONT IS SLATED
TO MOVE ACROSS THE AREA AROUND THE MIDDLE OF NEXT WEEK. MEDIUM RANGE
MODELS ARE IN BASIC AGREEMENT WITH DIFFERENCES NOTED IN HANDLING
INDIVIDUAL SHORTWAVE TROFS EMBEDDED IN THE PREVAILING SW FLOW.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THROUGH MUCH OF NEXT WEEK AT THIS TIME DUE TO RECENT RAINS...NON
SUPPORTIVE FUELS DUE TO GREENUP...AND LOW ERC VALUES.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

19/09
Hazardous weather outlook, Jun 14, 5:19 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT SAT JUN 14 2014

OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
519 PM CDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT
ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS DEVELOP...
A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL UP
TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH
THE PRIMARY HAZARDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED
OUT. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN SECTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES LATE SUNDAY AFTERNOON AND NIGHT...AND THEN ACROSS MUCH
OF THE AREA MONDAY NIGHT...WEDNESDAY...AND WEDNESDAY NIGHT. A FEW STORMS
THAT DEVELOP DURING THIS TIME PERIOD MAY BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION THIS EVENING.

ANDRADE

In the hours before

Special weather statement, Jun 14, 7:36 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT SAT JUN 14 2014

OKZ001-150115-
CIMARRON OK-
736 PM CDT SAT JUN 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 815 PM CDT/715 PM MDT/...

AT 630 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF SENECA...OR 22 MILES NORTH OF
CLAYTON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHEELESS...           KENTON...             BLACK MESA PARK...

STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN
THOUGH IT MAY NOT RAIN...STRONG WINDS ARE EXPECTED. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3700 10241 3655 10301 3700 10300
TIME...MOT...LOC 0034Z 217DEG 26KT 3679 10307

SIMPSON
Special weather statement, Jun 15, 12:08 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1208 AM CDT SUN JUN 15 2014

OKZ002-003-150600-
BEAVER OK-TEXAS OK-
1208 AM CDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER AND NORTHEASTERN
TEXAS COUNTIES UNTIL 100 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TYRONE...OR 9 MILES SOUTHWEST OF LIBERAL...
MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             TYRONE...             TURPIN...
  MOCANE...             KNOWLES...            HOOKER...
  GATE...               FORGAN...             FLORIS...
  BOYD...               BAKER...              ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 9999 3666 10000 3671 10131 3700 10129
TIME...MOT...LOC 0508Z 267DEG 47KT 3697 10101

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:36 PM CDTSpecial Weather StatementAMACimarron39 min
Jun 15, 12:08 AM CDTSpecial Weather StatementAMABeaver52 min
Jun 15, 1:43 AM CDTSevere Thunderstorm WarningAMABeaver47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.